Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 186, NWS Birmingham, AL

March 30, 2000Russell County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 30, 2000, 12:36 AM CST for Russell County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2000, 12:36 AM CST (06:36 UTC)
Expired
Mar 30, 2000, 1:00 AM CST
In force
24 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Russell County, AL

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2017 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 300636
SVRBHM
ALC113-300700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 AM CST THU MAR 30 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 100 AM CST.

* AT 1236 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTH CENTRAL RUSSELL COUNTY...
  MOVING EAST AT 40 MPH.

LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE TO A SUBSTANTIAL SHELTER.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:50 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 29, 9:50 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
950 PM CST WED MAR 29 2000

STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS CENTRAL GA AND CENTRAL AL
TO A LOW OVER CENTRAL LA.  THUNDERSTORMS HAVE BEEN DEVELOPING  ALONG
THE BOUNDARY OVER CENTRAL AL.  THE LOW IS FORECAST TO TREK EAST TO
VICINITY OF SE MS BY MORNING. SPC IS CANCELLING THE WATCH TO OUR
SOUTH.  WE ARE NOT LOOKING FOR SURFACE BASED INSTABLILTY TO GET ANY
FURTHER NORTH THAN IT ALREADY IS SO THE SEVERE THREAT FOR OUR AREA IS
RATHER MINIMAL...THOUGH THERE IS SOME THREAT OF LOCALIZED HAIL AS
THUNDERSTORMS IN THE MID MS VALLEY MOVE IN LATER TONIGHT.

THE CONVECTION TO OUR WEST HAS NEVER REALLY GOT ORGANIZED A-ND IT
LOOKS LIKE IT WILL STAY SOMEWHAT SCATTERED SO WILL LOWER THE POPS FOR
TONIGHT...AT LEAST FROM BHM N... AND MAYBE A BIT FOR THURSDAY ALSO.

.BHM...NONE.

NNNN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:21 PM CSTSevere Thunderstorm WarningBMXPerry24 min
Mar 29, 11:20 PM CSTSevere Thunderstorm WarningBMXPike40 min
Mar 30, 12:17 AM CSTSevere Thunderstorm WarningBMXBarbour, Pike58 min
Mar 30, 1:27 AM CSTSevere Thunderstorm WarningBMXElmore33 min
Mar 30, 1:38 AM CSTSevere Thunderstorm WarningBMXTallapoosa37 min
Mar 30, 2:02 AM CSTSevere Thunderstorm WarningBMXLee28 min
Mar 30, 2:44 AM CSTSevere Thunderstorm WarningBMXJefferson46 min
Mar 30, 3:21 AM CSTSevere Thunderstorm WarningBMXShelby24 min
Mar 30, 5:12 AM CSTSevere Thunderstorm WarningBMXMontgomery33 min
Mar 30, 5:34 AM CSTTornado WarningBMXMontgomery26 min
Mar 30, 5:49 AM CSTTornado WarningBMXBullock26 min
Mar 30, 6:18 AM CSTSevere Thunderstorm WarningBMXBullock, Macon27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.